MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® SST¿ - AMBER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365978
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Material no.: 365978.Batch/lot: 8262866.It was reported that during use of the bd microtainer® sst¿ - amber "two different specimens were collected and spun -- gel did not migrate on either specimen after first spin".The following information was provided by the initial reporter: customer text: 2 microtainer tubes collected.One tube migrated and one did not.Lot: 8262866 exp: 11/30/2019.Two different specimens were collected and spun -- gel did not migrate on either specimen after first spin.So both specimens immediately spun a second time - one of them migrated and one did not.Specimen that did not migrate was spun a third and a fourth time and still did not migrate.
 
Additional Manufacturer Narrative
Investigation: investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for gel migration with the incident lot was not observed.Additionally, retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to gel migration as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer and retain samples, the customer¿s indicated failure mode for gel not migrating with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Material no.: 365978.Batch/lot: 8262866.It was reported that during use of the bd microtainer® sst¿ amber "two different specimens were collected and spun gel did not migrate on either specimen after first spin".The following information was provided by the initial reporter: customer text: 2 microtainer tubes collected.One tube migrated and one did not.Lot: 8262866 exp: 11/30/19.Two different specimens were collected and spun gel did not migrate on either specimen after first spin.So both specimens immediately spun a second time - one of them migrated and one did not.Specimen that did not migrate was spun a third and a fourth time and still did not migrate.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to the additive and barrier gel attributes as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the retain samples, the customer¿s indicated failure mode for gel failing to migrate with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Material no.: 365978.Batch/lot: 8262866.It was reported that during use of the bd microtainer® sst¿ - amber "two different specimens were collected and spun gel did not migrate on either specimen after first spin".The following information was provided by the initial reporter: customer text: 2 microtainer tubes collected.One tube migrated and one did not.Lot: 8262866 exp: 11/30/19 two different speciments were collected and spun gel did not migrate on either speciment after first spin.So both speciments immediately spun a second time - one of them migrated and one did not.Speciment that did not migrate was spun a third and a fourth time and still did not migrate.

Brand Name
BD MICROTAINER® SST¿ - AMBER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8635756
Report Number2618282-2019-00185
Device Sequence Number2211277
Product Code JKA
UDI-Device Identifier50382903659789
UDI-Public50382903659789
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2019
Device Catalogue Number365978
Device Lot Number8262866
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
05/06/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/13/2019
07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;